MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL
Model Number 27050XA
Medical Device Problem Codes Break (1069); Optical Obstruction (3002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.Cross reference case id: (b)(4).The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the inner sheath bayonet is easy to break in the process of use, and the subsequent operation cannot be carried out normally.No adverse consequences.Hospital inspection found that the internal sheath bayonet was easy to break during use, resulting in more product obsoletion, subsequent operations could not be carried out normally, but did not cause any human injury and adverse events.Cross reference mdr: 9610617-2024-00439.
 
Additional Manufacturer Narrative
Correction was made in the reporting number.The first supplemental report was incoorectly reported as 9610617-2024-00495.The correct reporting number for the updated information is 9610617-2024-00440.Result of investigation: the device in question was not returned to karl storz tuttlingen.Therefore, a technical inspection is not possible.The evaluation of the data provided revealed the following: pictures of the customer from the incoming email dated (b)(6) 2024 show clearly recognizable breakage of the inner shaft.The exact cause of the defect cannot be determined for article 27050xa (inner sheet, for 27050 sl) because the sheat is not provided to us despite multiple written requests for a cause analysis.It can be seen from the photo sent to us that the proximal end has inner broken parts.Therefore, an evaluation was created with the assumption of a broken connection the event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction was made in the reporting number.The first supplemental report was incoorectly reported as 9610617-2024-00495.The correct reporting number for the updated information is.Result of investigation: the device in question was not returned to karl storz tuttlingen.Therefore, a technical inspection is not possible.The evaluation of the data provided revealed the following: pictures of the customer from the incoming email dated 31.10.2024 show clearly recognizable breakage of the inner shaft.The exact cause of the defect cannot be determined for article 27050xa (inner sheet, for 27050 sl) because the sheat is not provided to us despite multiple written requests for a cause analysis.It can be seen from the photo sent to us that the proximal end has inner broken parts.Therefore, an evaluation was created with the assumption of a broken connection the event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d4 and d9.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the manufacturer's technical inspection of the returned product, the error description provided by the customer, " the inner sheath bayonet is easy to break in the process of use, and the hospital is damaged more, and the subsequent operation cannot be carried out normally", could be confirmed.The investigation shows that the corrosion and breakage damage to the item was mainly caused by insufficient drying after cleaning and repeated exposure to liquids.The manufacturer's instructions stipulate complete drying and regular visual inspection.If these specifications are not complied with, the responsibility lies with the user or the personnel performing the reprocessing.Only through consistent adherence to the cleaning and testing processes can the safety and functionality of the product be guaranteed.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SL
Common Device Name
INNER SHEATH FOR 27050 SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20666058
Report Number9610617-2024-00440
Device Sequence Number7285592
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Device Lot NumberWN07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer12/02/2024
12/02/2024
01/14/2025
11/04/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/06/2024
12/09/2024
01/21/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown